Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Frobenius calculations of Picard groups and the Birch-Tate-Swinnerton-Dyer conjecture


Author: Raymond T. Hoobler
Journal: Trans. Amer. Math. Soc. 222 (1976), 345-352
MSC: Primary 14C20; Secondary 14G20
DOI: https://doi.org/10.1090/S0002-9947-1976-0437529-7
MathSciNet review: 0437529
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $Y \subset {{\text {P}}^m}$ be a subvariety of codimension d defined by an ideal I in char $p > 0$ with ${H^1}(Y,\mathcal {O}( - 1)) = 0$. If t is an integer greater than ${\log _p}(d)$ and ${H^i}(Y,{I^n}/{I^{n + 1}}) = 0$ for $n > > 0$ and $i = 1,2$, then ${\text {Pic}}(Y)$ is an extension of a finite p-primary group of exponent at most ${p^t}$ by $Z[\mathcal {O}(1)]$ and ${\text {Br}}’(Y)(p)$ is a group of exponent at most ${p^t}$. If Y is also smooth and defined over a finite field with $\dim Y < p$ and $p \ne 2$, then the B-T-SD conjecture holds for cycles of codimension 1. These results are proved by studying the etale cohomology of the Frobenius neighborhoods of Y in ${{\text {P}}^m}$.


References [Enhancements On Off] (What's this?)

  • Spencer Bloch, Algebraic $K$-theory and crystalline cohomology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 187–268 (1978). MR 488288
  • Robin Hartshorne, Ample subvarieties of algebraic varieties, Lecture Notes in Mathematics, Vol. 156, Springer-Verlag, Berlin-New York, 1970. Notes written in collaboration with C. Musili. MR 0282977
  • Raymond T. Hoobler, Cohomology of purely inseparable Galois coverings, J. Reine Angew. Math. 266 (1974), 183–199. MR 364258, DOI https://doi.org/10.1515/crll.1974.266.183
  • John T. Tate, Algebraic cycles and poles of zeta functions, Arithmetical Algebraic Geometry (Proc. Conf. Purdue Univ., 1963) Harper & Row, New York, 1965, pp. 93–110. MR 0225778

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14C20, 14G20

Retrieve articles in all journals with MSC: 14C20, 14G20


Additional Information

Keywords: Frobenius neighborhood, Brauer group
Article copyright: © Copyright 1976 American Mathematical Society